Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Should magnesium supplements be taken after discontinuing potassium supplements while on Losartan Potassium?

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 2001
Answered : 4773 Questions
Question
Dr. Ilir Sharka

I Dr. , I stopped talking the potassium supplement, water pill with the first medication. I am currently taking morning/evening 50mg doses of Losartan Potassium and doing a lot better. My numbers are 112/97 pulse of 78. I am not sure if I need to take magnesium supplements. Your thoughts.
Thu, 24 May 2018 in General Health
 
 
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome back on HCM!

Your actual blood pressure values are normal, which means that your actual therapy is very effective in controlling blood pressure values.

Regarding potassium supplements, I wold recommend performing potassium plasma levels in order to judge if there is need for supplements or not.

You should know that high levels or low levels of plasma potassium can lead to serious adverse effects. For this reason, it is important checking potassium plasma levels regularly, as losartan is known to increase potassium plasma levels.

Hope you will find this answer helpful!

Wishing all the best for the New Year,

Dr. Iliri
Above answer was peer-reviewed by
 
Follow-up: Should magnesium supplements be taken after discontinuing potassium supplements while on Losartan Potassium? 8 minutes later
Thank you very much Dr. for all your help. Have a good New Year as well.

Best Regards, XXXX
 
 
Answered by Dr. Ilir Sharka 26 minutes later
Brief Answer:
You are welcome!

Detailed Answer:
Dear XXXXXXX

I am glad to have been helpful to you!

Wishing good health,
Dr.Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor